• Pain in Legs

    Asked by seekthealth on Monday, July 18, 2016

    Pain in Legs

    Acute pain in the front part of both legs and feet. Very sensitive to touch.
    Usually the pain was in the "back" of the legs from above the knees to the feet. Now it is from the knees down. Very, very intense.

    22 Answers from the Community

    22 answers
    • LiveWithCancer's Avatar
      LiveWithCancer

      I wish I had ideas other than telling you to call your doctor. I hope they will have something that will help ease the pain.

      over 3 years ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      Are you currently in the midst of chemo? That happened to me on Taxol/Carboplatin. It started 2 days after chemo, and then started easing on day 3, finally finishing up about 3 or 4 days later. Until my next chemo 3 weeks later. I agree w/LWC -- Call your oncologist's office. I was on heavy duty narcotics for 2 days every 3 weeks. Good luck, and I hope you feel better!

      over 3 years ago
    • geekling's Avatar
      geekling

      You need to get up and move.

      Physiotherapists are always good. Ask your doctor about a referral and prescription for one.

      Im pretty familiar with back of the leg pain. Tight hamstrings. Too much sitting .. mild stretching helps.

      What you describe as new sounds like shin splints ..

      On the other hand, what do I know? Anyone who diagnoses over the net is a fool and anyone who presents guesswork as sure probability is a charlatan.

      Tell your physician about your pains ... he or she ought to be able to provide both better guesswork and a decent solution.

      Best wishes.

      over 3 years ago
    • BHS's Avatar
      BHS

      I am going to quote my Oncologist. He would slap my legs underneath, just above the knee at the flab part. And he told my husband, if she says it hurt from her knee down. Get to the hospital quick it is a blood clot. Don't mean to scare anyone but this is one of the first things he taught us. Better to check it out and be wrong then to ignore advice and be sorry. Best of luck, let us know what you find out.

      over 3 years ago
    • geekling's Avatar
      geekling

      BHS, I would have slapped your oncologist right back just below the belly paunch he likely carries.

      Blood clots are less likely to cause pain anywhere than they are to cause swelling even though either can be a symptom.

      over 3 years ago
    • BoiseB's Avatar
      BoiseB

      Call your Onc right away. Although neuropathy is common your Dr. should know right away. If your Onc does not think it is cancer related see your PCP. Other illness hit us hard when our immune system is weakened by cancer. Acute pain is never a good thing.

      over 3 years ago
    • Hussy's Avatar
      Hussy

      Please let us know how you make out with your doctor.

      over 3 years ago
    • seekthealth's Avatar
      seekthealth

      There is a blood clot. Neuropathy has been mentioned as main reason. Also that I should do more exercises, but it is painful.
      I thank most of you for your answers and appreciate the effort that has been made to help me.
      I am trying to do as many exercises as I can, but it is very painful.

      over 3 years ago
    • BoiseB's Avatar
      BoiseB

      Thanks for keeping us posted. Keep up the good fight.

      over 3 years ago
    • BarbarainBham's Avatar
      BarbarainBham

      Seekthealth, did your doctor diagnose a blood clot and give you medicine for it?

      I don't think you should do exercise if it's painful. Walking is perfect for helping circulation. You should ask if you have Peripheral Arterial disease, which is treated by some cardiologists and/or vascular surgeons. My dad had recent outpatient procedures to clean plaque from his leg veins, and he feels much better. Only about 3 days of low activity afterwards (no driving, lifting, or bending over) because of the groin wound. Best wishes.

      over 3 years ago
    • seekthealth's Avatar
      seekthealth

      Thought that you would like to know what happened after my problem with the legs.
      I was recommended to use a hittting pad in the area of the feet and legs that hurt most. With respect to the pain that I had referred to the doctor it worked partially, but the pain was so intense in the afternoon that I am taking the maximum dosage of tramadole. So it might be a combination of both things. The heating pad - another heating pad - had worked well in another intense pain that I had in the base of the spine, pain that is also referred to by pancreatic cance patients and that will be the subject of another comments.
      I wanted to add, to the heating pad information, something that experienced in the left leg, where I have the clot. The outer part of the leg, the one that is on the same side as the arm was like insensitive from the upper area near the waist to the extreme of the feet. That really traumatized me, so I decided to apply the heating pad to the feet. The sensitivity started to return, but Today, a few minutes before writing this message, an intense, very intense was felt precisely in the area where I had applied the heating pad in recent days. If somebody has an experience in the areas that I have described please let me know.
      I feel like trying to find a solution to the problem of the legs, but as achieving partial results. Tried to do exercises too, and this helped partially.

      over 3 years ago
    • BHS's Avatar
      BHS

      Go to the ER and ask for a full evaluation.

      over 3 years ago
    • BarbarainBham's Avatar
      BarbarainBham

      A blood clot is very serious and you should be on blood thinners. Go to another doctor and get checked as soon as possible.

      over 3 years ago
    • BarbarainBham's Avatar
      BarbarainBham

      Numbness is probably a different problem and comes from your spine. You need to be seen today as BHS said.

      over 3 years ago
    • BoiseB's Avatar
      BoiseB

      I can only agree with Barbara and BHS Go to the ER right away

      over 3 years ago
    • seekthealth's Avatar
      seekthealth

      Thanks for your advices about the ER. I am in a hospital. It is not so easy to ask for a specific doctor for the bones. The focus is in my cancer at this moment and neuropatiitis is treated as a consequence. Tramadol is used as pain killer, togther with the heating pads. In the beginning it was OK, but I have experienced a lot of weakness - that stays - as a result of the pain killer. Fighting with it. Very greatful with your advices. If somebody has direct experiences with tramadol and heating pads please let me know.

      over 3 years ago
    • BarbarainBham's Avatar
      BarbarainBham

      I've taken Tramadol and didn't have any problems with it. It was good for cancer pain without making me goofy. I've haven't had the warm blankets. If you feel weak or have other symptoms, you should be telling that to your doctor and nurses immediately!! It may not be from the Tramadol.

      Please tell them everything, so they can help you. Everything they know helps them fix you. I'm so glad you went to the hospital to get better. You said the focus is on your cancer---what are they saying about it? Take care and please update us.

      over 3 years ago
    • BarbarainBham's Avatar
      BarbarainBham

      I re-read all the posts, and I wonder if your "weakness" is caused by whatever is happening with your spine and the large nerve causing numbness down your leg? I've had that problem, but not from cancer, from back problems.

      I'm so glad you're in the hospital. I hope you have a family member or friend helping you listen to what the doctor says, in case your medicine effects your memory (like mine does). Wishing you well, seekthealth.

      over 3 years ago
    • BoiseB's Avatar
      BoiseB

      Thank you for the update. I am saddened that the result of your visit to the ER resulted in admission to the hospital but I am glad that all your issues will be addressed.
      Sending prayers for your speedy recovery.

      over 3 years ago
    • BHS's Avatar
      BHS

      I agree with BoiseB. I am glad your getting help. And am sending prayers for your recovery. Keep looking up!

      over 3 years ago
    • seekthealth's Avatar
      seekthealth

      Probably because I have been recovering - painfully - from three operations, I have not explained this clearly. I am in a hospital. Since I was operated. Almost died - BEFORE - the operation and was in such serious situation that I was left in the hospital until I got better and could prepare for chemo sessions. I am trying to explain all what happened at: healthquestfundraising-healthresearch.rhcloud.com, site that will be modified very soon to provide information about me and, if possible, about cancer research.
      Thanks to all of you for your advices. Just think that I am a person who, besides cancer went through a period of infections very serious.
      Pain in legs under better control with tramadol. But sometimes, all of the sudden, pinching, acute sensations in the feet. Steel weak.

      over 3 years ago
    • Claudiafox48's Avatar
      Claudiafox48

      I have had a couple of blood clots, and hate going to er as you know we are there all night ; however, from my experience every time I hold back and don't go to er, I am stuck in hospital for days, because I made it worse by not going to er.

      10 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more adenocarcinoma, pancreatic cancer questions.  Also, don't forget to check out our Adenocarcinoma, Pancreatic Cancer page.